How soon is too soon…

Home Welcome to the ADDitude Forums FAQ How soon is too soon…

Tagged: 

Viewing 9 reply threads
  • Author
    Posts
    • #189058
      MaxJones
      Participant

      I was just prescribed 20mg Adderall XR. My next follow up with my doctor to see how it’s working is in a month. I’m only on day three of taking this medication and don’t see or feel any change at all. Is it too soon to call my doctor about this? Should I give it longer to “work”? I don’t want it to seem like I’m trying to abuse it.

    • #189112
      Jenerator
      Participant

      You probably need a stronger prescription.
      Usually, Adderall will help the day you take it. That is my experience anyway.

    • #189160
      Undiagnosed til 18
      Participant

      I will say XR tends to be less noticeable since it’s “spread evenly” throughout the day so keep that in mind!

      BUT I do agree with Jenerator. If you’re not noticing any difference, and you’re not having issues sleeping/eating, I would call your doc now. You can also ask them what to do with the 20’s you have left. But maybe a slightly less responsible thing to do is keep them somewhere safe and in an emergency (insurance doesn’t cover your meds, etc.) you have a backup plan in case you’re left w/o meds for whatever reason.

    • #189219
      KELLY SMYCZYNSKI
      Participant

      That’s the question I would like answered, also.
      My psychiatrist says it can take several weeks for the medication to fully be in my system. I take Vyvanse 50 mg. I am having trouble with some side effects and not reaping any benefits. I do feel different but it’s not a good different. And the afternoon crash is horrible. On one hand I feel like there is too much in my system – agitation, irritability, headaches. and on the other I feel like it’s not enough since I haven’t accomplished a single thing in 3 days beyond getting dressed. I’ve been hyper focused on things that I don’t really need to do and forgetful to the point I’ve stopped in the middle of something to remember what it was I’m trying to do. And I have made so many mistakes on basic things, like making coffee (forgot to place the pot for the 5th time in 3 weeks).

      Last night I decided that if the doc won’t change something I’m going to go back to bed and stay there forever. I wouldn’t really. I did find a new psychiatrist, though. Because something has to change. I can’t do this for another 3 weeks.

    • #189081
      Dr. Eric
      Participant

      Keep a log of things that you get accomplished each day and trust that more than how things feel.

    • #189244
      Gazettechan
      Participant

      I feel like it’s not enough since I haven’t accomplished a single thing in 3 days beyond getting dressed.

    • #189247
      KELLY SMYCZYNSKI
      Participant

      Gazettechan,
      I am right there with you.

      Yesterday I was so focused on researching “stuff” that I didn’t even remember to drink any water or to eat until mid afternoon when I had my regular “crash.”

      No one said it would be easy. I just didn’t expect it to be this much harder.

    • #189271
      Undiagnosed til 18
      Participant

      @KELLY SMYCZYNSKI – you need to prioritize yourself & your health! I had a similar experience when I first started medication (forgot to drink water, eat, etc.) and it’s detrimental to both your mental and physical health. In my experiences, those crashes your referring too are directly caused by lack of water & food. Remember that feeling and know it’s avoidable if you take care of yourself!

      I set “drink water” alarms several times a day that reminds me to get up and go chug a glass of water. And make myself eat something for breakfast, lunch, etc. At first, it can be hard to get “out of the zone” but just know once you sit down again you’ll get back there!

    • #189373
      KELLY SMYCZYNSKI
      Participant

      I’m someone that normally drinks water all day long. I have to measure it out because I actually drink more than I think I do. The crashes were coming before the dosage got increased. And they come even on the days I have someone here handing me food and water. i’m so focused on what i’m doing that i don’t hear the alarms.
      i talked with my psychiatrist this morning and i’m going to wean off the vyvanse.
      it’s more than the hyper focus being worse. i can’t remember what i’m doing while i’m doing it and the morning routine i’ve had for 40 years has become a nightmare. i can’t even make coffee without it ending up on the floor. if i remember to put the pot in place, i forget another component or i drop the thing on the floor. And I’ve been afraid to drive because by noon I need a nap, except at noon I need to login to work. I very nearly quit my job this week.

      i’ve been agitated and ornery and in tears even when the meds should be at their peak and that is not my nature. pre meds, even if everything went wrong and i forgot all the important stuff i still had my sense of humor and hope for a better tomorrow.

      this is how i was when they gave me prozac and a few years later when they gave me xanax. I wish my psychiatrist had listened to me 3 weeks ago when I told her I needed off of the vyvanse. I did find a new psychiatrist that I go to see on the 29th. He is more accessible and I won’t have to wait a week or a month for an adjustment. He’s also going to do a full work up, which I’ve never had done. More info will help going forward.

    • #189851
      Gazettechan
      Participant

      Thanks to you appreciate it

Viewing 9 reply threads

You must be logged in to reply to this topic.